Alert archive / New Hampshire / Special Weather Statements in 2014
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 4, 2014, 3:16 PM EDT for Hillsborough County, New Hampshire. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 3:16 PM EDT (19:16 UTC)
- Expired
- Aug 4, 2014, 4:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Boston/Norton, MA
County Hillsborough County, NH
The radar
The Boston radar (KBOX), 128 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
866 WWUS81 KBOX 041916 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 316 PM EDT MON AUG 4 2014 NHZ015-042000- WESTERN AND CENTRAL HILLSBOROUGH- 316 PM EDT MON AUG 4 2014 ...HEAVY RAIN SHOWERS IN HILLSBOROUGH COUNTY NEW HAMPSHIRE... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED HEAVY RAIN SHOWERS NEAR FRANCESTOWN...OR 13 MILES SOUTH OF HENNIKER...DRIFTING SLOWLY TO THE SOUTHEAST AT 10 MPH. UP TO AN INCH OF RAINFALL IN ONE HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCATIONS IMPACTED INCLUDE... FRANCESTOWN...LYNDEBOROUGH...GREENFIELD...NEW BOSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4299 7197 4305 7186 4296 7168 4287 7182 TIME...MOT...LOC 1913Z 317DEG 8KT 4298 7187 $$ FIELD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:19 PM EDT, 57 minutes earlier.
Area forecast discussion, Aug 4, 2:19 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 219 PM EDT MON AUG 4 2014 .SYNOPSIS... NEAR OR JUST BELOW NORMAL TEMPERATURES ARE EXPECTED THIS WEEK. WHILE MOST OF THE TIME WILL BE DRY...A FEW ROUNDS OF SCATTERED SHOWERS/THUNDERSTORMS ARE EXPECTED WITH ACTIVITY MOST WIDESPREAD ON WEDNESDAY. MEANWHILE...HURRICANE BERTHA IS EXPECTED TO PASS ABOUT 300 MILES SOUTHEAST OF NANTUCKET TUESDAY NIGHT. THIS WILL HAVE LITTLE IMPACT ON OUR REGION OTHER THAN POTENTIAL FOR HIGH SURF AND DANGEROUS RIP CURRENTS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ***SCT SHOWERS/ISOLD THUNDERSTORMS MAY RESULT IN VERY LOCALIZED HEAVY RAINFALL INTO THIS EVENING*** 145 PM UPDATE... SCT SHOWERS HAVE DEVELOPED ACROSS PORTIONS OF THE CT VALLEY ALONG A WEAK TROUGH NOTED ON MSAS MAP OVER THE LAST FEW HOURS. THESE HAVE SLOWLY MOVED INTO SW NH AND N CENTRAL MA. LIGHT WINDS AT THE SURFACE AND ALOFT HAVE CAUSED THESE SHOWERS TO MOVE VERY SLOWLY E OR EVEN RAIN THEMSELVES OUT...ONLY TO HAVE A FEW MORE DEVELOP NEAR THE WEAK CONVERGENCE ZONE. HAVE ALSO NOTED A FEW SHOWERS THAT DEVELOPED ACROSS S CENTRAL NH IN THE LAST COUPLE OF HOURS. A FEW MORE SHOWERS HAVE DEVELOPED ACROSS S CT WHICH MAY SLOWLY MOVE INTO SW RI THROUGH THE AFTERNOON. SEA BREEZES HAVE DEVELOPED ALONG THE E COAST...WHICH MAY ALSO CAUSE A FEW SHOWERS TO DEVELOP JUST INLAND. WILL MONITOR THESE CLOSELY. HAVE NOT NOTED ANY THUNDER/LTNG YET...BUT CAN NOT RULE OUT ISOLD ACTIVITY THROUGH THE REMAINDER OF THE DAY. HAVE UPDATED GRIDS TO BRING CONDITIONS CURRENT. PREVIOUS DISCUSSION... MARGINAL INSTABILITY OF 500 TO 1000 J/KG OF CAPE IN PLACE AND WILL CONTINUE TO COMBINE WITH A RELATIVELY UNCAPPED ATMOSPHERE. SCATTERED SHOWERS WILL CONTINUE TO DEVELOP THROUGH THE REMAINDER OF THE DAY. WEAK WIND FIELDS FROM 700 MB TO THE SURFACE WILL CAUSE ANY SHOWERS AND STORMS THAT DO DEVELOP TO BE VERY SLOW MOVING. THIS WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND PERHAPS A LOW PROBABILITY FOR AN ISOLATED FLASH FLOOD EVENT. ONE OF THE LIMITING FACTORS WILL BE SOME DRY MID LEVEL AIR/SUBSIDENCE THAT WILL WORK INTO THE REGION BEHIND A SHORTWAVE THIS MORNING. THIS MAY TAME SOME OF THE ACTIVITY...BUT THERE IS AT LEAST THE POTENTIAL FOR SOME VERY LOCALIZED FLOODING. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... TONIGHT... ANY SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL COME TO AN END THIS EVENING. OTHERWISE...DRY WEATHER EXPECTED OVERNIGHT AS LOW TEMPS BOTTOM OUT IN THE UPPER 50S TO THE MIDDLE 60S. AREAS OF FOG WILL ONCE AGAIN DEVELOP LATE...SOME OF WHICH COULD BE LOCALLY DENSE IN THE TYPICALLY PRONE LOCATIONS. TUESDAY... A WARM AND SOMEWHAT HUMID DAY IS ON TAP FOR THE REGION UNDER A MIXTURE OF CLOUDS AND SUN. HIGHS SHOULD TOP OUT WELL INTO THE 80S IN MOST LOCATIONS. MARGINAL INSTABILITY WILL ONCE AGAIN DEVELOP WITH 500 TO 1000 J/KG OF CAPE. HOWEVER...THERE WILL BE A LOT OF DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE THAT WILL HURT UPDRAFT FORMATION. ALSO...SYNOPTIC SCALE FORCING IS QUITE LIMITED. THEREFORE...ANY ACTIVITY THAT DEVELOPS TUESDAY AFTERNOON WILL BE LESS THAN TODAY AND RATHER ISOLATED...WITH MOST AREAS REMAINING DRY. DECIDED TO COVER THAT WITH SLIGHT CHANCE POPS FOR NOW. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... * SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE MUCH OF THE WORK WEEK * HIGH PRESSURE BRINGS DRIER WEATHER TOWARDS NEXT WEEKEND 04/00Z GFS AND 03/12Z ECMWF ARE IN GOOD AGREEMENT THROUGH THE LONG TERM. FORECAST IS FOR A FAIRLY ACTIVE WEATHER PATTERN WITH A PERSISTENT MID LEVEL TROUGH OVER THE NORTHEAST THROUGH THE END OF THE WORK WEEK. A COLD FRONT WILL MOVE THROUGH SOUTHERN NEW ENGLAND WEDNESDAY WHILE TROPICAL STORM BERTHA PASSES WELL SOUTHEAST OF SOUTHERN NEW ENGLAND. THE MID LEVEL TROUGH MOVES OVER THE REGION WEDNESDAY AND THURSDAY... MOVING OFFSHORE FRIDAY. HIGH PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND FOR THE WEEKEND. WEDNESDAY...WHILE STILL A LOW CONFIDENCE FORECAST... THIS WILL BE THE BEST DAY FOR STRONG TO SEVERE STORMS WITH THE COLD FRONT MOVING ACROSS SOUTHERN NEW ENGLAND AND A MID LEVEL COLD POOL MOVING OVER THE REGION. THIS WILL PROVIDE NOT JUST A BETTER CHANCE FOR LARGE HAIL BUT ALSO STEEPEN MID LEVEL LAPSE RATES...CREATING BETTER INSTABILITY. IN ADDITION... MODELS INDICATE 30-40 KTS OF 0-6 KM SHEAR AND CAPE VALUES GREATER THAN 1500 J/KG. MAIN CONCERN FOR STORMS WILL BE HAIL...HOWEVER THERE IS POTENTIAL FOR SOME HEAVY RAIN WITH TROPICAL STORM BERTHA PASSING TO THE SOUTHEAST. WHILE BERTHA IS EXPECTED TO PASS WELL TO THE SOUTHEAST OF SOUTHERN NEW ENGLAND...IT WOULD NOT BE OUT OF THE QUESTION TO SEE SOME TROPICAL MOISTURE MOVE INTO THE REGION. MODEL PRECIPITABLE WATERS INDICATE THAT THIS IS NOT GOING TO HAPPEN BUT IT BEARS WATCHING. THURSDAY AND FRIDAY...THE CENTER OF THE COLD POOL MOVES OVER SOUTHERN NEW ENGLAND THURSDAY AND THEN SLOWLY SHIFTS OFFSHORE FRIDAY. WHILE SHOWERS AND THUNDERSTORMS ARE POSSIBLE BOTH DAYS...THE BETTER CHANCE IS THURSDAY WITH BETTER INSTABILITY AVAILABLE. HIGH PRESSURE STARTS TO BUILD OVER THE REGION ON FRIDAY AS THE MID LEVEL TROUGH MOVES OFFSHORE. SATURDAY AND SUNDAY...HIGH PRESSURE BUILDS INTO SOUTHERN NEW ENGLAND BRINGING DRIER WEATHER AND MORE SEASONABLE TEMPERATURES. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...THIS AFTERNOON THROUGH TUESDAY NIGHT... THIS AFTERNOON...MODERATE TO HIGH CONFIDENCE. EXPECT MAINLY VFR CONDITIONS. SCATTERED SHOWERS WILL CAUSE BRIEF MVFR-IFR CIGS/VSBYS MAINLY ACROSS CENTRAL AND WESTERN AREAS. SEA BREEZES ALONG THE E COAST WILL SHIFT TO LIGHT S BY EVENING. TONIGHT...MODERATE CONFIDENCE. VFR CONDITIONS DURING THE EVENING WILL LOWER TO MVFR-IFR LEVELS IN AREAS OF LOW CLOUDS/FOG AFTER 03Z-05Z EXCEPT EARLIER ACROSS CAPE COD AND THE ISLANDS. LOCAL LIFR AFTER 06Z ACROSS OUTER CAPE COD AND NANTUCKET. LOWER CONFIDENCE ON COVERAGE OF LOWER CONDITIONS. TUESDAY...MODERATE TO HIGH CONFIDENCE. AREAS OF LOW CLOUDS/FOG PATCHES WILL BURN OFF BY LATE MORNING. OTHERWISE...MAINLY VFR CONDITIONS. AN ISOLATED SHOWER/THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON ACROSS THE INTERIOR...THOUGH MOST OF THE REGION WILL REMAIN DRY. TUESDAY NIGHT...MODERATE CONFIDENCE. ANY ISOLD SHOWERS/THUNDERSTORMS WILL DISSIPATE BY 03Z...OTHERWISE VFR. AFTER 04Z-05Z...AREAS OF LOW CLOUDS/FOG DEVELOP AGAIN WITH MVFR-IFR CONDITIONS...EXCEPT EARLY ACROSS CAPE COD AND THE ISLANDS. KBOS TERMINAL...MODERATE CONFIDENCE. LIGHT SEA BREEZE EXPECTED THROUGH 22Z...THEN DEVELOPING AGAIN BY MIDDAY TUESDAY. KBDL TERMINAL...HIGH CONFIDENCE. OUTLOOK...WEDNESDAY THROUGH FRIDAY... WEDNESDAY THROUGH THURSDAY...MODERATE CONFIDENCE. MAINLY VFR DURING THE DAY. PERIODS OF MVFR/IFR CONDITIONS POSSIBLE IN SCT SHRA/TSRA EACH DAY. MVFR/IFR CONDITIONS POSSIBLE IN FOG OVERNIGHT EACH NIGHT. FRIDAY...MODERATE CONFIDENCE. MAINLY VFR. LOW PROBABILITY OF SHRA. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...THIS AFTERNOON THROUGH TUESDAY AFTERNOON... HIGH CONFIDENCE. A WEAK PRESSURE GRADIENT WILL KEEP WINDS/SEAS BELOW SCA THRESHOLDS THROUGH TUE AFTERNOON. THE MAIN CONCERN FOR MARINERS WILL BE AREAS OF FOG...SOME OF WHICH MAY BE LOCALLY DENSE LATE TONIGHT INTO EARLY TUE MORNING. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... TUESDAY NIGHT AND WEDNESDAY...MODERATE CONFIDENCE. SEAS INCREASE AS SWELL FROM HURRICANE BERTHA REACHES THE COASTAL WATERS. SMALL CRAFT ADVISORIES WILL LIKELY BE NECESSARY FOR A PORTION OF THIS TIME. WINDS REMAIN BELOW 20 KTS. SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY WITH FOG POSSIBLE TUESDAY NIGHT. THURSDAY AND FRIDAY...MODERATE CONFIDENCE. SEAS DIMINISH...FALLING BELOW SMALL CRAFT CRITERIA. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK NEAR TERM...EVT/FRANK SHORT TERM...FRANK LONG TERM...RLG AVIATION...RLG/EVT MARINE...FRANK/RLG/EVT
Hazardous weather outlook, Aug 4, 4:05 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 405 AM EDT MON AUG 4 2014 CTZ002>004-MAZ002>006-008>024-026-NHZ011-012-015-RIZ001>008-050815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 405 AM EDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS THIS AFTERNOON MAY RESULT IN A VERY LOCALIZED FLOOD THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY WITH HEAVY RAIN AND HAIL THE BIGGEST CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-050815- EASTERN ESSEX MA- 405 AM EDT MON AUG 4 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY WITH HEAVY RAIN AND HAIL THE BIGGEST CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-050815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 405 AM EDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TROPICAL STORM BERTHA IS FORECAST TO PASS ROUGHLY 300 NM SOUTHEAST OF NANTUCKET TUESDAY NIGHT AND WEDNESDAY. MARINERS...PARTICULARLY THOSE PLANNING TO TRAVEL EAST FROM NANTUCKET...SHOULD STAY TUNED TO THE LATEST FORECASTS AND DISCUSSIONS FROM BOTH THE NATIONAL WEATHER SERVICE IN TAUNTON MASSACHUSETTS AND THE NATIONAL HURRICANE CENTER REGARDING THIS STORM. OTHERWISE...THE MAIN IMPACT TO THE COASTAL WATERS IS EXPECTED TO BE 5-8 FOOT SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 4, 1:30 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
130 PM EDT MON AUG 4 2014
MAZ011-041815-
EASTERN HAMPDEN-
130 PM EDT MON AUG 4 2014
...HEAVY RAIN SHOWERS IN THE CHICOPEE AREA...
AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED HEAVY
RAIN SHOWERS OVER CHICOPEE AND WEST SPRINGFIELD. THE SHOWERS
WERE NEARLY STATIONARY.
LOCALLY HEAVY RAINFALL OF UP TO AN INCH IN AN HOUR MAY CAUSE PONDING
OF WATER ON ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT
ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4219 7270 4218 7269 4221 7269 4220 7253
4211 7252 4211 7271
TIME...MOT...LOC 1725Z 240DEG 49KT 4218 7259
FIELDSpecial weather statement, Aug 4, 2:15 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
215 PM EDT MON AUG 4 2014
MAZ003-NHZ011-041900-
EASTERN FRANKLIN-CHESHIRE-
215 PM EDT MON AUG 4 2014
...HEAVY RAIN SHOWERS IN NORTHEAST FRANKLIN COUNTY...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
HEAVY RAIN SHOWERS OVER NORTHFIELD IN NORTHEAST FRANKLIN
COUNTY MASSACHUSETTS. THE HEAVY SHOWERS WERE DRIFTING SLOWLY TO THE
SOUTHEAST AT 10 MPH.
LOCALLY HEAVY RAINFALL OF UP TO AN INCH IN AN HOUR MAY CAUSE PONDING
OF WATER ON ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
ORANGE...WINCHESTER...HINSDALE...NORTHFIELD...BERNARDSTON...ERVING...
GILL...ROYALSTON...WENDELL...WARWICK AND SOUTH VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4273 7252 4273 7246 4275 7247 4276 7247
4278 7245 4270 7227 4267 7226 4267 7227
4256 7241 4271 7255
TIME...MOT...LOC 1812Z 317DEG 9KT 4271 7247
FIELDSpecial weather statement, Aug 4, 3:10 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT MON AUG 4 2014
CTZ004-041945-
WINDHAM-
310 PM EDT MON AUG 4 2014
...HEAVY RAIN SHOWERS IN SOUTHERN WINDHAM COUNTY CONNECTICUT...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN
EAST TO WEST BAND OF LOCALLY HEAVY RAIN SHOWERS IN SOUTHERN
WINDHAM COUNTY...OVER WINDHAM...SCOTLAND...AND CANTERBURY.
THE AREA WAS NEARLY STATIONARY.
RAINFALL OF UP TO ONE INCH IN AN HOUR MAY CAUSE SOME LOCAL PONDING
OF WATER ON ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
WINDHAM...PLAINFIELD...WILLIMANTIC...CANTERBURY...STERLING...HAMPTON
AND SCOTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4166 7210 4166 7216 4170 7223 4173 7223
4173 7219 4174 7219 4174 7179 4169 7179
4169 7178 4164 7179 4164 7187 4163 7195
TIME...MOT...LOC 1907Z 317DEG 9KT 4167 7206
FIELDSpecial weather statement, Aug 4, 3:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 316 PM EDT MON AUG 4 2014 NHZ015-042000- WESTERN AND CENTRAL HILLSBOROUGH- 316 PM EDT MON AUG 4 2014 ...HEAVY RAIN SHOWERS IN HILLSBOROUGH COUNTY NEW HAMPSHIRE... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED HEAVY RAIN SHOWERS NEAR FRANCESTOWN...OR 13 MILES SOUTH OF HENNIKER...DRIFTING SLOWLY TO THE SOUTHEAST AT 10 MPH. UP TO AN INCH OF RAINFALL IN ONE HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCATIONS IMPACTED INCLUDE... FRANCESTOWN...LYNDEBOROUGH...GREENFIELD...NEW BOSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4299 7197 4305 7186 4296 7168 4287 7182 TIME...MOT...LOC 1913Z 317DEG 8KT 4298 7187 FIELD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:12 AM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Nantucket, Norfolk and 1 more | 5 hr |
| Aug 4, 1:30 PM EDT | Special Weather Statement | BOX | Hampden | 45 min |
| Aug 4, 2:15 PM EDT | Special Weather Statement | BOX | Franklin | 45 min |
| Aug 4, 3:10 PM EDT | Special Weather Statement | BOX | 35 min | |
| Aug 4, 3:42 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 48 min |
Nearby
Special Weather Statements in New Hampshire, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.